MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25W
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: chief perfusionist.G4: pma/510(k): k130520.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The manufacturing record and the shipping inspection record of the actual sample no anomaly was found.Past complaint file of the involved product code and lot number one similar issue was reported from the same facility.Maufacturing date: april 19, 2024.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the oxygenator had a plasma-leakage (fiber breakage).The procedure outcome was not reported.The patient was not harmed.Additional information was received on 30oct2024: initially it was reported there was an issue with plasma-leakage, however the actual issue was fiber breakages, which would cause a blood leakage as a result and no plasma leakage.The development of plasma leakage is based on other causes, e.G.Blood plasma is able to penetrate the fibre wall.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed test results.Visual inspection of the actual sample upon receipt: no breakage or similar anomaly was observed in the appearance.The gas exchange part was discolored.This was likely to have been caused by the hydrophilization of fibers.Liquid was accumulated on the gas inlet side.There was no blood adhering to the gas channel side.Leakage test of the actual sample the actual sample was incorporated into a circuit consisting of tubing and primed with saline solution.Subsequently, the saline solution was replaced with bovine blood (hb:12g/dl, 37) , and circulation at the maximum flow rate of 7l/min was performed.As a result, no blood leak was observed.Cause of occurrence/conclusion the blood leak that was pointed out in this case was not confirmed during the investigation of the actual sample.Based on the condition of the actual sample upon arrival at the factory, it was believed to be a plasma leak caused by the hydrophilization of the fiber.We have experienced instances where liquid (plasma component) flows out to the gas outlet side (plasma leak) when fiber is hydrophilized due to certain factors.In addition, when blood is hemolyzed, reddish plasma may flow out.Relevant ifu reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20641954
Report Number9681834-2024-00194
Device Sequence Number12618014
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)270331(10)240419
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25W
Device Catalogue NumberCX*FX25W
Device Lot Number240419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown